Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

On the stability and convergence of higher-order mixed finite element methods for second-order elliptic problems


Author: Manil Suri
Journal: Math. Comp. 54 (1990), 1-19
MSC: Primary 65N30; Secondary 65N10
MathSciNet review: 990603
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We investigate the use of higher-order mixed methods for second-order elliptic problems by establishing refined stability and convergence estimates which take into account both the mesh size h and polynomial degree p. Our estimates yield asymptotic convergence rates for the p- and h -- p-versions of the finite element method. They also describe more accurately than previously proved estimates the increased rate of convergence expected when the h-version is used with higher-order polynomials. For our analysis, we choose the Raviart-Thomas and the Brezzi-Douglas-Marini elements and establish optimal rates of convergence in both h and p (up to arbitrary $ \varepsilon > 0$).


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N30, 65N10

Retrieve articles in all journals with MSC: 65N30, 65N10


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1990-0990603-X
PII: S 0025-5718(1990)0990603-X
Article copyright: © Copyright 1990 American Mathematical Society